Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 60, NWS Lake Charles, LA

November 30, 2010Acadia Parish, Lafayette Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 30, 2010, 12:11 AM CST for Acadia Parish, Lafayette Parish, Saint Landry Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2010, 12:11 AM CST (06:11 UTC)
Expired
Nov 30, 2010, 1:15 AM CST
In force
64 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA

The radar

The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 8:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2010-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2010-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2078 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
3.3
Supercell composite
13.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 9:58 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 29, 9:58 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CST MON NOV 29 2010

.UPDATE...
COLD FRONT NOW BETWEEN IAH AND HOU AND EXTENDS S OF JAS & POE...AND
JUST PASSED THRU AEX/ESF ACROSS C LA. TORNADO WATCH 755 UNTIL 4 AM
CST TUESDAY REPLACED TORNADO WATCH 753...WHICH REQUIRED SOME WORDING
CHANGES FOR THE FORECAST. SVR THREAT OVER FOR SE TX N OF BPT AND W
CENTRAL LA NEAR POE...BUT STILL REMAINS ALONG AND AHEAD OF THE
FRONT. OTHERWISE...TIMING OF TEMP DROP AND WIND SHIFT ON TRACK
OVERNIGHT INTO TOMORROW. NO CHANGES IN MARINE WARNINGS AND ADVISORIES.

DML

&&

.PREV DISCUSSION... /ISSUED 537 PM CST MON NOV 29 2010/

AVIATION...
FAST MOVING STORMS TO THE NORTHEAST WITH A TORNADO WATCH IN EFFECT
UNTIL 9 PM. CEILINGS ARE VARYING AS STORMS TRACK OVER TAF LCTNS
WITH VSBY DROPPING. FRONTAL BOUNDARY SHOULD BE THROUGH BPT BEFORE
06Z AND AROUND 07Z FOR LCH...AEX LOOKS TO BE AROUND 05Z TO 06Z.
WINDS TO SWING AROUND TO THE NORTHWEST.

PREV DISCUSSION... /ISSUED 324 PM CST MON NOV 29 2010/

SYNOPSIS...
A TRAVELING CANADIAN FRONT WILL SWEEP THROUGH SOUTHEAST TEXAS
THIS EVENING...CONTINUING EAST AND SOUTH...REACHING A NEW ORLEANS-TO-
TAMPICO LINE BY EARLY MORNING TUESDAY. COOL HIGH PRESSURE WILL
BUILD IN BEHIND THE DEPARTING FRONT.

DISCUSSION...
FOR THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE ONGOING.
TORNADO WATCH 753 WILL REMAIN IN EFFECT UNTIL 9 PM.

LATER THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL
EVOLVE INTO A LIGHT POST-FRONTAL RAIN.

THE LIFT AND MOISTURE WILL BECOME ELEVATED IN THE POST-FRONTAL AIR.
A SPLIT-FLOW WILL EVOLVE...MOIST UPSLIDING AIR WILL BE FOUND IN
THE UPPER BRANCH...WHILE DRY DOWNSLIDING AIR WILL BE FOUND IN THE
LOWER BRANCH.

ALSO...THE POST-FRONTAL INSTABILITY WILL BE ELEVATED...MAINLY IN
THE FORM OF POTENTIAL SYMMETRIC (OR SLANTWISE) INSTABILITY.

THE STABLE RAIN WILL BE COMING TO AND END...FROM WEST-TO-EAST ON TUESDAY.

MARINE...
SOUTHERLY WINDS WILL SHIFT ABRUPTLY NORTH...AND INCREASE TO GALE
FORCE...WITH PASSAGE OF CANADIAN FRONT.

THE COMBINED SEAS WILL BECOME STEEP AND CONFUSED...AS THE NEWLY-
GENERATED NORTHERLY WIND WAVES COLLIDE WITH THE MORE TYPICAL LONG-
PERIOD SOUTHERLY SWELLS.

FINALLY...STRONG NORTHERLY WINDS...BLOWING FOR ABOUT 12 HOURS OVER
THE SHIP CHANNELS AND BAY WATERS...WILL BRING ABOUT A LOW WATER
CONDITION NEAR THE TIME OF LOW TIDE FROM OVERNIGHT TUESDAY INTO
WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  54  60  33  61  36 /  70  20   0   0  10
KBPT  53  60  32  62  39 /  40  20   0   0  10
KAEX  50  55  29  60  33 /  70  20  10   0   0
KLFT  56  59  33  61  36 /  70  30  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY
     NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     GALE WARNING FROM 3 AM TO NOON CST TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE
     LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Nov 29, 5:29 PM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CST MON NOV 29 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
529 PM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...WILL BE
POSSIBLE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.

THE THREAT OF SEVERE STORMS...INCLUDING TORNADOES...WILL DIMINISH
AFTER MIDNIGHT.
DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING TEMPERATURES...TEMPERATURES ARE FORECAST TO DROP BELOW
FREEZING WEDNESDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE
10. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING
ACROSS CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-301200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
529 PM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT

SMALL CRAFT CONDITIONS WILL DETERIORATE TO GALE WARNING CRITERIA
AFTER MIDNIGHT TONIGHT...ESPECIALLY IN THE ATCHAFALAYA BAY
REGION...EXTENDING TO THE OUTER COASTAL WATERS BEYOND 20 MILES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE WARNINGS WILL IMPROVE TO SMALL CRAFT CONDITIONS BY TUESDAY
AFTERNOON...AND WINDS WILL SUBSIDE BELOW SMALL CRAFT CRITERIA LATE
TUESDAY NIGHT.

LOW WATER ADVISORIES WILL BE IN EFFECT LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING THANKS TO STRONG NORTHERLY WINDS.

In the hours before

Special weather statement, Nov 29, 9:24 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 PM CST MON NOV 29 2010

LAZ027>033-041>043-300430-
RAPIDES LA-VERNON LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-
BEAUREGARD LA-ST. LANDRY LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
924 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR
RAPIDES...VERNON...AVOYELLES...EVANGELINE...ALLEN...BEAUREGARD...ST.
LANDRY...ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 1015
PM CST...

AT 924 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A BROKEN LINE OF STRONG THUNDERSTORMS...FROM
HOLLOWAY...DEVILLE IN RAPIDES PARISH SOUTHWEST TO DEQUINCY IN
BEAUREGARD PARISH. THIS LINE IS MOVING TO THE EAST AROUND 20
MPH...WHILE INDIVIDUAL STORMS ARE RACING TO THE NORTHEAST AT 40 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  DRY CREEK AROUND 925 PM...
  MITTIE AROUND 935 PM...
  OBERLIN AROUND 940 PM...
  MARKSVILLE AROUND 940 PM...
  ELMER BY 1015 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM TUESDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3148 9216 3141 9214 3136 9207 3133 9208
      3134 9202 3132 9199 3129 9201 3124 9198
      3126 9194 3129 9195 3131 9190 3120 9167
      3113 9170 3047 9259 3046 9348 3141 9258
      3149 9220

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:24 PM CSTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline, Rapides66 min
Nov 29, 10:07 PM CSTAreal Flood AdvisoryLCHAvoyelles, Rapides113 min
Nov 29, 11:30 PM CSTSevere Thunderstorm WarningLCHAvoyelles45 min
Nov 29, 11:53 PM CSTSevere Thunderstorm WarningLCHSaint Landry30 min
Nov 30, 12:21 AM CSTTornado WarningLCHAcadia, Lafayette, Saint Landry24 min
Nov 30, 12:41 AM CSTTornado WarningLCHLafayette, Saint Landry, Saint Martin49 min
Nov 30, 1:20 AM CSTTornado WarningLCHSaint Landry10 min
Nov 30, 5:12 AM CSTSmall Craft AdvisoryLCH25 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.